Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2016, 9:00 PM EDT for Emanuel County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 9:00 PM EDT (01:00 UTC)
- Expired
- Jul 21, 2016, 9:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
958
WWUS82 KFFC 220100
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT THU JUL 21 2016
GAZ076-085-086-220130-
JOHNSON GA-EMANUEL GA-JEFFERSON GA-
900 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...EMANUEL
AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 930 PM EDT...
AT 900 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUMMERTOWN...OR 9 MILES
NORTH OF SWAINSBORO...MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SWAINSBORO...WADLEY...TWIN CITY...STILLMORE...BARTOW...GARFIELD...
SUMMERTOWN...NUNEZ...KITE...MODOC...BLUNDALE...CANOOCHEE...COLEMANS LAKE...
DELLWOOD...LEXSY...THREE POINTS AND GEORGE L SMITH STATE PARK.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3244 8219 3249 8240 3272 8258 3293 8245
3288 8229 3284 8232 3283 8230 3283 8226
3280 8221 3281 8215 3266 8208 3262 8202
3260 8200
TIME...MOT...LOC 0100Z 307DEG 11KT 3273 8234
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:38 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 21, 7:38 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 738 PM EDT THU JUL 21 2016 .PREV DISCUSSION... /Issued 231 PM EDT THU JUL 21 2016/ SHORT TERM /Tonight through Friday Night/... Morning sounding shows a very moist and unstable airmass... with 1.72 pw's and around 4000-4500 J/KG of afternoon mucape. This coupled with an active northerly flow aloft is already producing scattered showers and thunderstorms across much of North GA and Central GA. Expect coverage to increase through the afternoon hours... with many storms becoming strong to severe... especially between 2 PM and 10 PM today. SPC continues to show a Marginal Risk for the state. The main threats this afternoon and evening will be frequent lightning... locally heavy rain... pea to quarter sized hail and the greater concern of 40-60+ mph downburst winds... which could down trees and power lines. The severe storm threat should greatly diminish by 9-10 pm with loss of daytime heating. Expect a quiet but muggy overnight... as wet grounds... light winds and near 100 percent humidity result in some patchy fog toward early Friday morning. Models agree on the upper ridge centered over TX/OK building eastward and helping to suppress storm development on Friday. This coupled with active convection today also supports a quieter convective day on Friday as the air mass will need a day to recharge. With all this said... still cannot rule out isolated storms on Friday during peak heating... warranting 20-30 percent chance pops across the area Friday afternoon-early evening. NIL pops looks good by midnight tonight... then by 10 pm on Friday. Otherwise... leaned toward persistence for lows and took a mav and met blend for highs on Friday. Also... increased pops significantly for this afternoon and evening... then near guidance for expected less coverage on Friday. 39 LONG TERM /Saturday through Thursday/... Persistent high pressure ridge will remain over the central U.S. into next week with Georgia along the eastern periphery in the north/northwest flow. Have continued slight to chance pops through the extended for afternoon/evening diurnal convection resulting from varying amounts of moisture over the state each day. Not many changes were made to the extended forecast aside from minor updates to account for latest model trends and for neighbor consistency. Previous forecast discussion follows. 31 /Issued at 414 AM EDT THU JUL 21 2016/ A very stagnant pattern remains into the extended forecast with not much change expected anytime soon. Large east to west oriented upper ridge stays centered over the central and southern plains and continues to be the main focus in this weather pattern. This ridge does weaken a bit and becomes even more elongated (west to east) through the end of next week...but it continues to direct the over all flow around the central and mid-south states through day 7. Moisture continues to rotate around the periphery of the ridge with slight/chance pops expected everyday across North and Central Georgia. Looking a bit past day 7...not seeing any drying trends setting up so it appears we are in this diurnal precip pattern for a while. There are also no signs of tropical development in Atlantic basin. Temps also stay warm in the extended with daytime highs mainly in the 90s and nighttime lows in the upper 60s and 70s. 01 AVIATION... 00z Update... Convection is moving south and dissipating this evening. Added a TEMPO into MCN for the linger convection through 02Z. Clearing skies overnight with some sct high clouds. Light east/southeast winds. Feel with rain coverage this afternoon, there may be some MVFR/IFR stratus development. Confidence highest across AHN. Not expecting much shower/thunderstorm coverage tomorrow; mainly across the southern tier (CSG/MCN). Winds veer to south/southwest around 5 to 8kts in the afternoon/evening hours. //ATL Confidence...00Z Update... Medium confidence on winds. High confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 95 74 98 / 40 20 20 30 Atlanta 74 94 75 95 / 30 20 20 30 Blairsville 66 90 68 91 / 40 30 20 30 Cartersville 72 94 73 96 / 30 20 20 30 Columbus 74 96 75 96 / 40 30 20 20 Gainesville 72 93 74 95 / 40 20 20 30 Macon 73 96 74 98 / 40 30 20 30 Rome 72 96 73 97 / 30 20 20 30 Peachtree City 71 94 72 95 / 30 20 20 30 Vidalia 74 96 74 97 / 40 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... AVIATION...
Hazardous weather outlook, Jul 21, 5:35 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT THU JUL 21 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 535 PM EDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE. THE PRIMARY MODE OF SEVERE WEATHER WILL BE DAMAGING WIND GUSTS. ALL STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING STRIKES...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE ISOLATED AREAS OF DAMAGING WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 21, 8:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG DUNWOODY 33.95N 84.33W
07/21/2016 DEKALB GA EMERGENCY MNGR
SEVERAL TREES WERE DOWNED AT SPORADIC LOCATIONS IN
NORTHERN DEKALB COUNTY.
&&
EVENT NUMBER FFC1600559
RWILLISLocal storm report, Jul 21, 8:23 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 2 SSE GENEVA 32.55N 84.53W
07/21/2016 TALBOT GA 911 CALL CENTER
LARGE TREE LIMBS WERE BLOWN ONTO POWER LINES ON HWY
240.
&&
EVENT NUMBER FFC1600560
RWILLISLocal storm report, Jul 21, 8:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG VALLEY VIEW 33.94N 84.33W
07/21/2016 DEKALB GA PUBLIC
A LARGE TREE WAS BLOWN DOWN AT THE INTERSECTION OF
CHAMBLEE DUNWOODY RD AND NERINE CIR.
&&
EVENT NUMBER FFC1600561
RWILLISLocal storm report, Jul 21, 8:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 1 NE BROWN HILL 32.57N 83.25W
07/21/2016 BLECKLEY GA BROADCAST MEDIA
TREES DOWN ALONG HIGHWAY 112 NORTH OF CARY.
&&
EVENT NUMBER FFC1600562
NLISTLocal storm report, Jul 21, 8:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG SLEEPY HOLLOW 32.57N 83.70W
07/21/2016 HOUSTON GA PUBLIC
A LARGE TREE WAS BLOWN ONTO A HOME IN THE WOODBRIDGE
SUBDIVISION.
&&
EVENT NUMBER FFC1600563
RWILLISSpecial weather statement, Jul 21, 9:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT THU JUL 21 2016
GAZ076-085-086-220130-
JOHNSON GA-EMANUEL GA-JEFFERSON GA-
900 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...EMANUEL
AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 930 PM EDT...
AT 900 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUMMERTOWN...OR 9 MILES
NORTH OF SWAINSBORO...MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SWAINSBORO...WADLEY...TWIN CITY...STILLMORE...BARTOW...GARFIELD...
SUMMERTOWN...NUNEZ...KITE...MODOC...BLUNDALE...CANOOCHEE...COLEMANS LAKE...
DELLWOOD...LEXSY...THREE POINTS AND GEORGE L SMITH STATE PARK.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3244 8219 3249 8240 3272 8258 3293 8245
3288 8229 3284 8232 3283 8230 3283 8226
3280 8221 3281 8215 3266 8208 3262 8202
3260 8200
TIME...MOT...LOC 0100Z 307DEG 11KT 3273 8234The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:03 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jul 21, 11:09 PM EDT | Special Weather Statement | FFC | Polk | 36 min |
| Jul 22, 4:05 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 40 min |
| Jul 22, 4:58 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Jul 22, 5:37 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Jul 22, 6:32 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.